I am in the throws of perimenopause. I have been on Zoloft for almost two months at 50mg a day. My side effects are killing me! Jaw clenching seems to be the worst but there are a bunch of others. My anxiety levels are not that reduced. I am going to my doctor tomorrow to talk about the Zoloft. I feel like my depression has lessened, but the side effects are pretty bad for me.
Has anyone reduced their amount of Zoloft and have done better with side effects? Also, I have been reading a lot about Xanax and I think this may help me with the anxiety issues that don't subside with Zoloft.
If anyone has advice out there, I would really appreciate hearing from you.
The following user gives a hug of support to pbjmom: anxietyhell2011 (05-19-2011)
The Following User Says Thank You to pbjmom For This Useful Post: anxietyhell2011 (05-19-2011)
others may come to help you out if they're taking what you are.
I have anxiety too which is called GAD, general anxiety disorder which can cause a host of physical problems to your health if you delay treatment.
I was put on prozac, and SSRI, which treats not only depression but anxiety as well. it's totally turned me around and I feel like a new woman on it.
I don't have jag crying anymore and I can actually see life again with out having a gray veil over my eyes. that's what it felt like.
I can actually see the beauty in every living thing again. before I noticed nothing.
plus there are no bad side effects with prozac with me. prozac does not cause any weight gain which is another good thing about it.
some medications feel so lethal that I've tried.
so this is just my experience because we're all different.
I wish you the best and hope you find the right medication and correct dosage.
You actually may need to up your dose of zoloft, instead of reducing it, to get it working. I woudn't hesitate to ask for xanax, especially while you are getting the zoloft to work. I have been on it before, but I'm taking cymbalta now. I'm thinking about going back to zoloft, though. I never had weight gain with zoloft, either. I've never tried prozac, as my dr. thinks it may be too stimulating for me. I usually have taken 100-150mg of zoloft. The longer you take these kinds of meds, the better they are. Another option would be lexapro, which is really good.
The reason I want to reduce the Zoloft is the side effects are too much. The jaw clenching alone is causing major pains in my neck (literally) and the muscle spasms and cramps are beginning to be too much. My anxiety levels are still there, not as bad though. My doc gave me Xanax prescription today and then said to switch to Cymbalta. He said to just stop Zoloft and switch to Cym the next day. That concerns me since I have heard horror stories about stopping AD's so fast. I would like to reduce the Zoloft for a few weeks to see if my side effects lessen and take the Xanax as it seems needed.
My biggest concern is reading all the problems with Cymbalta and going through the rough patch of adjusting to a new AD. I really would love for Zoloft to work on a lower level and reduce the side effects. But, if I switch to Cymbalta I would still feel the need to ween off Zoloft anyway.
Thanks for your posts. I really appreciate you guys helping out!
Xanax was the first medication I was given a yr ago.(.50 mg)
My original doc had me experimenting with AD's, not happy I quit all of that and kept the xanax as a back-up.
When I got alittle shaky 1/2 of the prescribed dose did the job. the whole dose knocked me out for a few hrs.
Today I was a new doc and I'm starting Lexapro tonight.
I will keep the xanax for the rough patches.
Hey pbjmom, I would ask to try Prozac. I was on prozac and it worked wonders!! I was on it for about a year, 10mg. low dose. Not for menopause symptons,at the time, but for an alcohol addiction(which is depressant) and prozac really helped me tremendously. I never tried zoloft but I know someone who has and had bad side affects as well. Major weight gain and who needs that on top of all the menopause symptons! As for the xanax I was on that as well. IT works great for anxiety. Just be careful it's addiciting. YOu can try Buspar which is non-addicitng but honestly doesn't work as well as xanax.
My doctor has me on an estrogren patch..which has made a HUGE difference in my hot flashes and my fatigue but I 'm also thinking of going back on an AD every little thing helps Good luck...